Home > Research > Publications & Outputs > Bivariate extreme value theory


Text available via DOI:

View graph of relations

Bivariate extreme value theory: Models and estimation

Research output: Contribution to Journal/MagazineJournal articlepeer-review

<mark>Journal publication date</mark>1/09/1988
Issue number3
Number of pages19
Pages (from-to)397-415
Publication StatusPublished
<mark>Original language</mark>English


Bivariate extreme value distributions arise as the limiting distributions of renormalized componentwise maxima. No natural parametric family exists for the dependence between the marginal distributions, but there are considerable restrictions on the dependence structure. We consider modelling the dependence function with parametric models, for which two new models are presented. Tests for independence, and discriminating between models, are also given. The estimation procedure, and the flexibility of the new models, are illustrated with an application to sea level data.